Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

139 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Have high BP and severe headache. taking eltroxin for hypothyroidism. What causes lightheadedness and dizziness?

Answered by
Dr.
Dr. Rakesh Karanwal

Internal Medicine Specialist

Practicing since :1980

Answered : 1357 Questions

default
Posted on Fri, 6 Dec 2013 in Medicines and Side Effects
Question: My mother is 81 years old. She has been experiencing bouts of lightheadedness, and dizziness. As well she recently has been having very high blood pressure and severe headaches. She is taking eltroxin for hypothyroidism (previously hyperthyroid) as well as mevacor for high cholesterol and xalatan for glaucoma. Shenhas been losing weight and a general feeling of malaise She wore a holter for 24 hours which showed peaks at 180 systolic
doctor
Answered by Dr. Rakesh Karanwal 1 hour later
Brief Answer: Problems could be due to high BP, infection Detailed Answer: Hi XXXXXXX Thanks for your query. Firstly, in order to PINPOINT the exact cause of her problems; give you a SOUND professional advice; and, TRUE VALUE FOR YOUR MONEY, I request you to kindly provide additional information as follows :- * Her medications along with the dose and frequency, for high blood pressure and hypothyroidism * Her Blood Pressure readings (both systolic and diastolic- both are equally important), apart from that recorded during Holter * Her latest test reports, including that of blood sugar, TSH levels; Urea & creatinine; CT scan of brain if done. * The report of holter as given by your cardiologist. * Does she have any urine infection (burning sensation while passing urine, frequently going to the bathroom). * Features of depression, forgetfulness if any. This notwithstanding, from the brief information available, the lightheadedness and dizziness and malaise may be due to:- - uncontrolled blood pressure or the medications for same - reduced blood supply to the brain due to narrowing of blood vessels (due to clogging following deposition of cholesterol in the form of plaques) which supply blood to the brain - small, pin-point size infarcts in the brain due to uncontrolled blood pressure. * Her general feeling of malaise and weight loss may be due to - a silent infection, which is quite common in elderly people. - overdose of eltroxin which causes hyperthyroid state. - or, undiagnosed diabetes, which is quite common at this age. Consult your doctor and apprise him of my opinion. I am certain that he agrees with my opinion and clinical acumen; order - CBC to indicate silent infections, if any; - CT scan of Brain (for brain infarcts) and, other required tests including - kidney function tests, - blood sugar (if not already done) to confirm/rule out diabetes; - chest-X-ray lungs' condition and heart size, and - serum electrolytes, for sodium and potassium derangements On receipt the additional information, I will analyze your mother's case in its entirety, and then give you a sound professional advice about medication of treatment if required; further investigations if required and, guide you in detail, about what course of action would be best for her. Awaiting additional information eagerly, Fond regards and have a nice day, Dr. Rakesh Karanwal
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,   ,   ,   ,   ,  
Drug/Medication ,  
Lab Tests

Recent questions on  Mevacor

doctor1 MD

I AM EXPERIENCE ITCHY SKIN WHEN I TAKE LIPITOR . IT OCCURS AT MY ANCLE, BEHIND MY EARS AND INSIDE MY ELBOWS.

doctor1 MD

Both thighs ache. Could back issues cause this? I have a history of muscle myalgia when using statins. These include Lipitor , Crestor and Pravastatin as the latest.

doctor1 MD

I am a 61 year old female, non-smoker, non-drinker, no family history of heart disease. Bp was 130/94 today. I have high cholesterol but Framingham study puts me at less that 2 for risk, so am on no med for it. Used to take mevacor, but high liver enzymes caused Dr, to take me off it. Cholesterol is not significantly higher without meds.

doctor1 MD

I am 77 years old in good health with controlled blood pressure of 125/68 average for last 3 months. I am waking up at 3:30-4:00 every morning for the last 2 months with a painless pulsation in my head. The only way I can shut off the pulsations...

doctor1 MD

what are the risks for cardiac stress test - spect. i am about 80 years, diabetic for over 20 years, one episode of unstable angina some 15 yeatrs ago with no subsequent chest or back pain - usi ng heart medicines since then (aspirin 81 blood thinner, tenormin 25 half plus half, tritace one cap daily), for diabetes 24 mng 20 evng of novomix 30 insulin, metformin 500 mng and evng, lyrica 75 mng and evng. for neuropathy, mevacor one at night for cholesterol. with these medicines and diet control, life is normel. ECGs and ECHO tests are normal. SO WHAT IS THE URGENJCY FOR SPECT TEST AND WHAT ARE MY RISKS. THANKS